MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX; TRACHEOSTOMY

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX; TRACHEOSTOMY
Model Number 8.5
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/01/2020
Type of Reportable Event Malfunction
Event or Problem Description
Information received that a smiths medical tracheostomy|pvc - portex tubes bluselect during precheck had no anomaly in the product was observed.The customer started to use it.And after a couple of days, when he checked the cuff's air pressure, he noticed the pilot balloon was detached.No patient injury was reported.
 
Additional Manufacturer Narrative
Device evaluation results: one used and decontaminated portex bluselect tracheostomy was returned in a plastic bag for investigation.Under visual inspection the investigator noticed that the pilot balloon was detached from the inflation line, and that the inflation line was also shorter than it should have been.The length of the inflation line should have been 326 ? 334 mm, however the returned inflation line was approximately 170 mm long.At the end of the inflation line there was also a visible clear cut that was caused by a sharp tool.This led to a leak in the inflation system.Cuff inflation was not maintained as a result causing insufficient seal within the trachea.The pilot balloon was also detached for an unknown reason.The customer reported product problems were confirmed.A definitive root cause(s) was not established.

Brand Name
PORTEX
Common Device Name
TRACHEOSTOMY
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
MDR Report Key10613524
Report Number3012307300-2020-10014
Device Sequence Number2719316
Product Code BTO
UDI-Device Identifier15019517076233
UDI-Public15019517076233
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173384
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8.5
Device Catalogue Number101/870/085CZ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/07/2020
Supplement Date Received by Manufacturer10/22/2020
Initial Report FDA Received Date10/01/2020
Supplement Report FDA Received Date11/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1